Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 14, 2011, 9:17 PM CDT for Lowndes County, Monroe County, Mississippi. It took effect at Mar 16, 2011, 11:30 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2011, 9:17 PM CDT (02:17 UTC)
- In effect from
- Mar 16, 2011, 11:30 AM CDT
- Expired
- Mar 15, 2011, 9:07 AM CDT
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 13.02 ft at Mar 13, 2011, 10:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
749 WGUS44 KMEG 150217 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 917 PM CDT MON MAR 14 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-160217- /O.NEW.KMEG.FL.W.0024.110316T1630Z-110319T1600Z/ /ABDM6.1.ER.110316T1630Z.110317T0600Z.110319T1000Z.NO/ 917 PM CDT MON MAR 14 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM LATE WEDNESDAY MORNING UNTIL SATURDAY MORNING. * AT 08 PM MONDAY THE STAGE WAS...12.0 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 12.6 FEET TOMORROW EARLY AFTERNOON. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 14.1 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. AT 14.0 FEET, FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD. $$
1 follow-up statement
269 WGUS84 KMEG 151407 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 907 AM CDT TUE MAR 15 2011 THE FLOOD WARNING IS CANCELLED FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-151437- /O.CAN.KMEG.FL.W.0024.000000T0000Z-110319T1600Z/ /ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 907 AM CDT TUE MAR 15 2011 FORECAST INFORMATION FOR BUTTAHATCHIE RIVER NEAR ABERDEEN * AT 08 AM TUESDAY THE STAGE WAS 11.5 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 11.6 FEET THIS AFTERNOON. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 12.4 FEET THURSDAY MORNING. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 14, 8:29 PM CDT, 48 minutes earlier.
Area forecast discussion, Mar 14, 8:29 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CDT MON MAR 14 2011 .DISCUSSION... SKIES REMAIN CLOUDY OVER THE FORECAST AREA THIS EVENING WITH TEMPERATURES IN THE LOWER 40S TO UPPER 50S. COLD FRONT IS MOVING THROUGH EASTERN SECTIONS OF FORECAST AREA AT THIS TIME. A LINE OF SHOWERS IS JUST AHEAD OF THE FRONT. BEHIND THE FRONT...DRYER AIR IS TRYING TO MAKE ITS WAY INTO THE REGION. COULD SEE SOME PATCHY AREAS OF FOG AND DRIZZLE UNTIL THE DRIER AIR MOVES IN. ONCE THE RAIN MOVES OF THE EASTERN EDGE OF THE FORECAST AREA...WILL SEND AN UPDATED FORECAST REMOVING THE CHANCE OF RAIN. ARS && .PREV DISCUSSION... /ISSUED 633 PM CDT MON MAR 14 2011/ DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 333 PM CDT MON MAR 14 2011/ DISCUSSION... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER NORTHWEST ARKANSAS WILL MOVE SLOWLY EAST OVERNIGHT INTO TUESDAY. LARGE SCALE LIFT AHEAD OF THIS UPPER LOW COMBINED WITH ABUNDANT LOW LEVEL MOISTURE WILL KEEP THE THREAT OF LIGHT RAIN/DRIZZLE OVER MUCH OF THE MID SOUTH TONIGHT. PATCHY FOG MAY ALSO ACCOMPANY THE LIGHT PRECIPITATION. LIGHT PRECIPITATION WILL COME TO AN END ACROSS EASTERN SECTIONS OF THE AREA TUESDAY MORNING WITH ABUNDANT LOW CLOUDS LINGERING INTO WEDNESDAY MORNING. THE ABUNDANT CLOUD COVER AND UPPER LOW PASSING WILL KEEP COOL TEMPERATURES IN PLACE THROUGH TUESDAY NIGHT...WITH NEAR NORMAL LOW TEMPS AND BELOW NORMAL HIGH TEMPERATURES THROUGH THE MID WEEK PERIOD. SURFACE HIGH PRESSURE CENTERED OVER THE MID SOUTH WEDNESDAY WILL MOVE SLOWLY EAST THROUGH THE END OF THE WEEK AS UPPER LEVEL RIDGING BUILDS OVER THE REGION. THIS WILL PROVIDE DRY WEATHER AND ABOVE AVERAGE TEMPERATURES THROUGH THE END OF THE WEEK. AN UPPER LEVEL SHORTWAVE MOVING ACROSS THE NORTHERN TIER OF THE COUNTRY WILL HELP TO SUPPRESS THE SOUTHERN UPPER RIDGE AND ALLOW A BACK DOOR SURFACE COLD FRONT TO DROP INTO NORTHERN PORTIONS OF THE MID SOUTH ON SATURDAY. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS HAVE BEEN MAINTAINED IN THE FORECAST FOR FRIDAY NIGHT AND SATURDAY AS THE ATMOSPHERE BECOMES MODERATELY UNSTABLE ALONG AND SOUTH OF THE FRONT. THIS FRONT WILL LIFT QUICKLY BACK NORTH AS A WARM FRONT SATURDAY NIGHT...WITH HIGH PRESSURE BOTH SURFACE AND ALOFT BUILDING BACK OVER THE MID SOUTH FOR THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK. ABOVE AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE EXTENDED FORECAST PERIOD. ANOTHER MID LEVEL SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE INTO THE MID SOUTH BY NEXT TUESDAY WITH ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. JLH && AVIATION... 00Z TAF CYCLE LOW CLOUDS WITH IFR AND MVFR CEILINGS WILL PERSIS THROUGH MUCH OF THE FORECAST PERIOD. THE LOWEST CEILINGS WILL BE DURING EVENING AND HOURS WITH CLOUDS GRADUALLY LIFTING ESPECIAILLY DURING THE DAY ON TUESDAY. WINDS WILL BE NORTH OR SHIFTING TO THE NORTH THIS EVENING AND THEN BECOME WEST OVERNIGHT AND THROUGH MUCH OF THE DAY TUESDAY. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 39 48 42 67 / 30 0 0 0 MKL 39 47 41 65 / 50 10 10 0 JBR 38 47 41 65 / 30 0 0 0 TUP 43 48 42 67 / 50 0 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 14, 3:39 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 PM CDT MON MAR 14 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 339 PM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:27 PM CDT | River Flood Warning | MEG | Coahoma, Tunica | 12 days |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.